Death toll rises from mysterious lung illnesses linked to vaping, prompting CDC to sound alarms

死亡人数因与吸食有关的神秘肺部疾病而上升,导致疾控中心发出警报

2019-09-07 07:35:20 CNBC

本文共1232个字,阅读需4分钟

At least three people have died from a mysterious lung illness doctors believe may be caused by vaping — a rising public health worry that has U.S. and state officials perplexed, the Centers for Disease Control and Prevention said Friday. A new patient in Indiana died, in addition to the previously reported deaths in Illinois and Oregon, Ileana Arias, CDC's acting deputy director of non-infectious diseases told reporters on a media call. Officials are investigating a fourth death, she said. The CDC is urging people to avoid using e-cigarettes amid the outbreak. "Until we have a cause and while this investigation is ongoing, we're recommending individuals consider not using e-cigarettes," said Dana Meaney-Delman, who is overseeing the CDC's response. "As more information comes about and we can narrow down the specific e-cigarette products, we intend to revise that." Federal health officials are reviewing 450 possible cases linked to vaping across 33 states, including the 215 cases it has previously reported, Meaney-Delman said. It's unclear what exactly is causing the disease, officials said Friday. Until they have more information, the CDC is urging consumers not to buy e-cigarette products off the street or add any substances that are not intended by the manufacturer, the agency said. Many of the patients who became sick said they vaped THC, a marijuana compound that produces a high. Some reported using both THC and e-cigarettes while a smaller group reported using only nicotine, Meaney-Delman said. New York officials on Thursday said they are narrowing their focus to vitamin E acetate. Federal officials on Friday said it's too early to pinpoint one substance. The FDA is analyzing more than 120 samples for the presence of a broad range of substances, including nicotine, THC, other cannabinoids, cutting agents, opioids, toxins and poisons, Mitch Zeller, director of the Food and Drug Administration's Center for Tobacco Products, said on the call. Lab tests have shown a "mix of results," and no one substance or compound, including vitamin E acetate, has shown up in all of the samples tested, he said. Doctors published detailed reports of the cases they've treated in the New England Journal of Medicine on Friday in hopes of defining the illness and helping other doctors recognize it. Patients in many cases experienced gradual symptoms, including breathing difficulty, shortness of breath and chest pain before being hospitalized. Some people reported vomiting and diarrhea or other symptoms such as fevers or fatigue. X-ray images from the patients typically show shadows similar to the ones seen in patients with viral pneumonia or acute respiratory distress syndrome, said Dr. Dixie Harris, a pulmonologist with Intermountain Healthcare in Salt Lake City, who has worked on 24 cases in Utah. That led her to perform bronchoscopies on the first few patients. Doctors did not find any infections. Then they considered it might be related to vaping. All of Harris' patients said they vaped. Some used nicotine. Some used cannabinoids, including THC or CBD. Others used both, making it even more difficult for doctors to pinpoint a culprit. "My stance is overall, as a lung doctor, I don't want anybody putting anything into their lungs," she said. "But I do think there is something going on and there is one common thing making all these lungs react." WATCH: FTC investigating Juul's marketing practices, according to report
美国疾病控制与预防中心( Centers for Disease Control and Prevention )上周五表示,至少有3人死于一种神秘的肺部疾病,医生认为这可能是由虚张声势引起的——一种日益加剧的公共卫生担忧令美国和州政府官员感到困惑。 疾病预防控制中心(CDC)中心非传染病代理副主任伊利亚娜·阿里亚斯在一次媒体电话中告诉记者,除了先前报道的伊利诺斯州和俄勒冈州的死亡外,印第安纳州的一名新病人也死亡。她说,官员们正在调查第四次死亡。 疾控中心正敦促人们在疫情爆发期间避免使用电子香烟。 “除非我们有原因,虽然这项调查正在进行中,我们建议个人不要使用电子香烟,” Dana Merey-Delman 说,他正在监督疾控中心的反应。“随着更多的信息的出现,我们可以缩小具体的电子烟产品,我们打算修改。” 据 Merey-Delman 介绍,联邦卫生官员正在对33个州的450例可能与吸食有关的病例进行调查,其中包括此前报告的215例。官员们周五说,目前还不清楚到底是什么原因导致了这种疾病。该机构表示,在获得更多信息之前,疾病预防控制中心(CDC)正敦促消费者不要在街上购买电子烟产品,也不要添加制造商无意添加的任何物质。 许多生病的病人说他们吃了 THC ,一种产生高含量大麻的化合物。一些报告同时使用 THC 和电子香烟,而较小的小组报告只使用尼古丁, Meney-Delman 说。 纽约官员周四表示,他们正在缩小对醋酸维生素 E 的关注范围。联邦官员星期五说,现在确定一种物质还为时过早。 美国食品和药物管理局烟草产品中心主任米奇·泽勒在电话中说, FDA 正在分析120多个样本,包括尼古丁、 THC 、其他大麻素、切割剂、阿片类药物、毒素和毒药。他说,实验室测试显示了“结果的混合”,没有一种物质或化合物,包括维生素 E 醋酸盐,在所有的样本中都显示出来。 上周五,医生们在《新英格兰医学杂志》上发表了他们治疗的病例的详细报告,希望能确定病情并帮助其他医生认识到这一点。 许多病人在住院前都经历了逐渐的症状,包括呼吸困难、呼吸急促和胸痛。有些人报告呕吐和腹泻或其他症状,如发烧或疲劳。 盐湖城 InterMountain Healthcare 的一位肺科医生 Dixie Harris 说,患者的 X 线图像通常显示阴影,类似于病毒性肺炎或急性呼吸窘迫综合征的患者。 这导致她对最初几个病人进行支气管镜检查。医生没有发现任何感染。然后他们认为这可能与撒谎有关。所有哈里斯的病人都说他们都被骗了。有些人使用尼古丁。一些使用过的大麻,包括 THC 或 CBD 。另一些人同时使用了这两种方法,这使得医生更难找出罪魁祸首。 “作为一名肺部医生,我的立场是全面的,我不希望任何人把任何东西放进他们的肺部,”她说。“但我确实认为有一些事情正在发生,有一个共同的事情使所有这些肺部反应。” WATCH : FTC 调查 Juul 的营销实践,根据报告

以上中文文本为机器翻译,存在不同程度偏差和错误;偶尔因源网页结构局限,内容无法一次完整呈现。请理解并参考原站原文阅读。

阅读原文